Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 26, 2017, 6:48 AM MDT for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Mar 26, 2017, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 6:48 AM MDT (12:48 UTC)
- In effect from
- Mar 26, 2017, 1:00 PM MDT
- Expired
- Mar 26, 2017, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024 WWUS84 KEPZ 261248 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 648 AM MDT Sun Mar 26 2017 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN OVER TEXAS AND SOUTH CENTRAL NEW MEXICO TODAY... .An upper level trough will be moving across the Rockies today which will bring a return to breezy to windy conditions across the region. The strongest winds will occur mainly south of a Las Cruces to Alamogordo line. These winds will combine with minimum relative humidities from 9 to 15 percent to create critical fire weather conditions. NMZ111-261400- /O.CAN.KEPZ.FW.A.0007.170326T2000Z-170327T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 648 AM MDT Sun Mar 26 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... The National Weather Service in El Paso has cancelled the Fire Weather Watch. Winds will not meet Red Flag criteria this afternoon, therefore the Fire Weather Watch has been cancelled. $$ NMZ112-TXZ055-056-270200- /O.UPG.KEPZ.FW.A.0007.170326T2000Z-170327T0200Z/ /O.NEW.KEPZ.FW.W.0008.170326T1900Z-170327T0200Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 648 AM MDT Sun Mar 26 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in El Paso has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * WIND...West around 20 mph. * HUMIDITY...9 to 13 percent. * HIGHEST THREAT...is located south of a line from Las Cruces to Alamogordo. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 4:41 AM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 26, 4:41 AM MDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
441 AM MDT Sun Mar 26 2017
.SYNOPSIS...
Some high clouds around early this morning will clear out before
noon as a weak upper level disturbance moves east of the area.
Temperatures will be several degrees cooler than Saturday, but
will remain above-normal. A stronger Pacific storm system will
bring precipitation to the Gila Region and parts of Southwest New
Mexico on Tuesday, with winds picking up across the lowlands.
Cooler temperatures will follow this system on Wednesday, but we
will be back in the upper-70s over much of the lowlands by
Thursday.
&&
.DISCUSSION...
Water vapor satellite imagery shows an upper level low over the
NM/CO border with an attendant shortwave trough moving through
our area early this morning. This has helped periodically keep
some breezier conditions in place east of area mountains and
subsequently warmer temperatures. This system will quickly move
east of the area today, with high clouds clearing out this
morning. Slightly cooler temperatures behind the system will still
be running 3 to 6 degrees above normal.
The overall pattern this week will be active, with significant
upper troughs/closed lows affecting the area towards the middle
and end of the week, with brief period of upper level ridging in
between.
For Monday, temperatures will continue to climb further above
normal as a broad, low-amplitude ridge transitions across the
area. Meanwhile, a trough digging over California on Monday will
deepen into a closed low over northern Arizona on Tuesday. The
ECMWF and a few GFS Ensemble members try to take a more southerly
route with the upper low, but will go with the more favored
solution.
Precip will mainly affect mountainous areas like the Gila Region
and Sacramento mountains Tuesday, but a few light showers may
sneak into the lowlands of SW New Mexico as well. Precip will
begin to move into the Gila Tuesday morning, possibly starting as
a brief mix of rain and snow in a few areas that manage to cool
down enough overnight. However, snow levels will generally run
over 8500 feet for most of the day, which will minimize impacts.
QPF amounts will be fairly light...0.10 to 0.20 in parts of the
Gila, with less than 0.10 in the Sacramentos, and a few hundredths
for the lowlands of SW New Mexico. Wind will be the main problem
in the lowlands, with westerly winds 20 to 30 mph with gusts 40 to
45 mph. East-facing slope locations may end up needing a Wind
Advisory.
Cooler NW flow will follow this system on Wednesday, dropping
temperatures to a few degrees below normal for a change. But
temperatures will quickly rise back up to around 2-4 degrees
above normal on Thursday as an upper ridge briefly moves across
the area.
Low-confidence forecast still for the next system set to affect
the area on Friday. Friday will likely be windy, but increasing
precip chances are possible into the Weekend.
&&
.AVIATION...
VFR conditions today with SCT-BKN high clouds clearing out this
morning. Winds will be a little breezy this afternoon, but nothing
too terrible for March (West to WNW gusting around 25 knots).
&&
.FIRE WEATHER...
Strongest winds today look like they will be focused over Far West
Texas, though dry conditions with RH values below 15 percent will
be widespread across the remainder of the lowlands. Expect
continued breezy to windy weather through the week, with respites
on Monday and Thursday. A Pacific upper low will affect the area
Tuesday, with higher RH values and precip chances for the Gila and
the Sacramentos, and stronger winds over the lowlands. A similar
system is likely to affect the area in the Friday to Saturday time
frame.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 78 51 82 57 / 0 0 0 0
Sierra Blanca 76 49 80 55 / 0 0 0 0
Las Cruces 74 44 76 49 / 0 0 0 0
Alamogordo 74 45 76 52 / 0 0 0 0
Cloudcroft 52 30 52 34 / 0 0 0 0
Truth or Consequences 74 46 76 51 / 0 0 0 0
Silver City 65 41 67 43 / 0 0 0 0
Deming 74 42 76 48 / 0 0 0 0
Lordsburg 73 39 75 43 / 0 0 0 0
West El Paso Metro 76 52 79 58 / 0 0 0 0
Dell City 79 40 81 43 / 0 0 0 0
Fort Hancock 80 48 84 53 / 0 0 0 0
Loma Linda 71 49 74 55 / 0 0 0 0
Fabens 78 46 81 51 / 0 0 0 0
Santa Teresa 76 46 79 52 / 0 0 0 0
White Sands HQ 75 51 76 57 / 0 0 0 0
Jornada Range 75 39 76 43 / 0 0 0 0
Hatch 75 43 77 47 / 0 0 0 0
Columbus 77 46 79 52 / 0 0 0 0
Orogrande 76 48 78 55 / 0 0 0 0
Mayhill 63 35 67 40 / 0 0 0 0
Mescalero 62 34 65 38 / 0 0 0 0
Timberon 60 32 62 37 / 0 0 0 0
Winston 67 29 68 32 / 0 0 0 10
Hillsboro 71 40 73 43 / 0 0 0 0
Spaceport 73 43 74 46 / 0 0 0 0
Lake Roberts 65 25 68 28 / 0 0 0 10
Hurley 68 37 70 40 / 0 0 0 0
Cliff 72 32 74 36 / 0 0 0 10
Mule Creek 69 37 69 40 / 0 0 0 10
Faywood 69 43 71 47 / 0 0 0 0
Animas 75 41 77 44 / 0 0 0 0
Hachita 74 40 77 43 / 0 0 0 0
Antelope Wells 75 42 78 46 / 0 0 0 0
Cloverdale 71 43 71 45 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from 2 PM MDT this afternoon through this
evening for NMZ111-112.
TX...Fire Weather Watch from 2 PM MDT this afternoon through this
evening for TXZ055-056.
&&
25-HardimanHazardous weather outlook, Mar 26, 6:20 AM MDT, 28 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 620 AM MDT Sun Mar 26 2017 NMZ401>417-TXZ418>424-271230- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 620 AM MDT Sun Mar 26 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another Pacific storm system will bring light precipitation to southwestern New Mexico and the Sacramento Mountains on Tuesday, along with strong winds and possible blowing dust in the lowlands. Winds may gust in the 45 to 55 mph range, strongest along east facing mountain slopes and exposed ridgelines. Another storm system may bring a repeat performance on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in New Mexico, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.